Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
145 Doctors are Online

Periods delayed, on birth control pills, gained weight - Online Doctor Chats

Date : 13-Jan-2012
User rating for this question
Very Good Posted in: Women's Health
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3397 Questions

User :   Hello.
Doctor :   hi
Doctor :   how can I help you?
User :   I have been on XXXXXXXX birth control for 2 years and went off it two months ago.
Doctor :   ok
User :   last month I had a very light period and this month i am 7 days late already
Doctor :   ok
User :   i have also gained about 15 lbs and i took a pregnancy test and it turned out negative
User :   is this uncommon?
Doctor :   no
Doctor :   it is something quiet common
Doctor :   after taking oral contraceptives you will gain weight
Doctor :   and your menses will take some time to regularize
Doctor :   if you have stopped the contraceptives
User :   is there an average time frame to regain a normal period, and can I expect to not have a period often?
User :   it is just scary... I thought I was pregnant for sure
Doctor :   it may take another two months
Doctor :   dont be worried

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor